| Model Number |
40021 |
| Medical Device Problem Code |
Inadequacy of Device Shape and/or Size (1583)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/27/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received information that during the implant of this 21mm aortic bioprosthetic valve, it was explanted and replaced with a 19mm valve of the same model.The reason for the replacement was reported as a sizing issue.It was also reported that before putting sutures in the valve, the health care professional (hcp) felt there may be something off about the valve and that it was much larger than the sizer.It was also reported that both the barrel end and the replica end of the sizer were used.It was also reported that the annulus was not felt to be between two different valve sizes, and the body surface area (bsa) chart along with pledgets were not used for valve sizing.It was also reported that the hcp tried to seat the larger valve before putting sutures through the valve cuff, as he stated the valve was much larger than the sizer reflected and chose the smaller sized valve as the larger would most likely not fit.No additional adverse patient effects were reported.
Additional Manufacturer Narrative
Upon receipt of the suspect complaint device at medtronic's quality laboratory, visual analysis showed that all leaflets were flexible and intact.Brown discoloration was noted on the inflow of all leaflets.All commissures and posts appeared intact.All leaflets were in the closed position with an asymmetrical gap at the point of coaptation.The valve was received with the holder attached.The sewing cuff was observed to be in an upright inverted position.No damages were noted on the sewing cuff.The holder was removed to perform sizing verification.The valve size was confirmed through the assessment of the sewing cuff¿s outer diameter.The analysis confirms the valve to be an avalus 21 mm valve.Updated h6: fdr, fdc, fdm codes medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.